MEDICATION-INDUCED HEARING LOSS

MEDICATION-INDUCED HEARING LOSS

If you experience difficulty hearing, you might want to check the list of medications you are currently taking. While previous studies have linked pain-relieving medications with hearing loss in men, more recent research also points to over-the-counter pain relievers as a cause of hearing loss in women. According to a new analysis from the Nurses’ Health Study, women who took “non-steroidal anti-inflammatory drugs” (NSAIDs and ibuprofen, in particular) or acetaminophen (Tylenol) more than two days a week for at least six years  had a ten percent increased risk of hearing loss. The good news is that hearing loss usually improves when these medications are stopped. Consult with your physician if you experience hearing problems.

Finding the right person to trust with something as precious as your hearing can be difficult, but folks in theMeaford area have a real advantage in The Ear Clinic. Here, we are committed to providing personalized, quality hearing healthcare to all our patients, backed by extensive education and experience. Our advanced training gives us a broad understanding of the wide variety of hearing technologies available today. If you are concerned about your hearing or a loved one’s hearing, now is a good time to call us at 226-909-0966 to arrange a complimentary hearing evaluation at 46 Nelson Street W., across from the LCBO.

P.S. According to the study mentioned, although aspirin is an NSAID, it is not associated with hearing loss when taken in low doses for heart health.

 

Categories





Have a Question?





Close